6 doctors weighed in:

I have a small red rash between my thigh and scrotum. I tried putting hydrocortisone on it and it hasent helped what could it be?

6 doctors weighed in
Dr. James Burns
Emergency Medicine
2 doctors agree

In brief: Nothing serious

At your age an itchy rash in that area is either a 'contact' rash of irritation or a fungal rash.
Usually relatively easy to differentiate on exam, but if all else is normal for you health-wise try Lotrisone (clotrimazole and betamethasone) cream followed by Hydrocortisone twice daily for a few days. If rash persists or spreads after 4-5 days contact your doctor.

In brief: Nothing serious

At your age an itchy rash in that area is either a 'contact' rash of irritation or a fungal rash.
Usually relatively easy to differentiate on exam, but if all else is normal for you health-wise try Lotrisone (clotrimazole and betamethasone) cream followed by Hydrocortisone twice daily for a few days. If rash persists or spreads after 4-5 days contact your doctor.
Dr. James Burns
Dr. James Burns
Thank
3 comments
Dr. Steven Hebert
Inverse psoriasis can also present like this.
Dr. Joel Gallant
Fungi LOVE steroids, so I would avoid any steroid cream such as hydrocortisone or even Lotrisone, and stick with a pure antifungal (tolnaftate, miconazole, clotrimazole) By far the most likely diagnosis is tinea cruris (jock itch), which could be made worse with steroids.
Dr. Philip Ellerin
Dermatology

In brief: Yeast Infection

This could be a yeast infection which could be aggravated by hydrocortisone.
I would suggest seeing a dermatologist for evaluation and different prescription.

In brief: Yeast Infection

This could be a yeast infection which could be aggravated by hydrocortisone.
I would suggest seeing a dermatologist for evaluation and different prescription.
Dr. Philip Ellerin
Dr. Philip Ellerin
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available